Antidepressant advice: Hi just stopped... - Anxiety Support

Anxiety Support

46,461 members46,765 posts

Antidepressant advice

Anxiousman67
Anxiousman67

Hi just stopped taking mirtazapine really struggling with insomnia. So called doc he has prescribed zopiclone for sleep which I really need, but I've to try a new antidepressant they are recommending fluoxetine, anyone got good experience with it as I'm really anxious n negative about taking new meds. I know this sounds negative but if anyone has experience coming off them is insomnia a symptom as I couldn't take them if so as coming off mirtazapine the insomnia is killing me. Thanks in advance guys I just trust u guys more than docs as u guys have been through it.

19 Replies
oldestnewest
Hidden
Hidden

You run the risk of the same thing occurring coming off this as you do all antidepressants. Always taper off, discuss this with your doctor the appropriate protocol for a taper plan and any type of over the counter support or supplements, these links are for information purposes only.

health.harvard.edu/diseases...

verywellmind.com/prozac-wit...

Anxiousman67
Anxiousman67 in reply to Hidden

If tapering will the insomnia be less prevalent

Hidden
Hidden in reply to Anxiousman67

Withdrawal symptoms will be less, yes. Depending on your individual bodies chemistry, dose, length of time you take it and the amount of reductions (10% is much diff than 25% for example) will determine how much or bothersome reductions affect you.

Anxiousman67
Anxiousman67 in reply to Hidden

Ok thank you Rosie its just I never wanted to take any antidepressants in the first place I've struggled with anxiety for years n never took meds just tried to live with it, then 3 months ago I just kinda had a nervous breakdown. I would have took anything they gave me to be honest but now I've googled mirtazapine I wouldn't recommend anyone taking it. Hope the fluoxetine has better results.

Hidden
Hidden in reply to Anxiousman67

The mirtzipine is bad news. Weight gain and metabolic decline is what I had even taking it just 3 weeks. You know a med isn’t good when a doctor (my doc) said you’ll need to weigh on a scale often, get your thyroid check and glucose readings done every 6 months. 😬😬😬

I hope the fluoxetine works better for you. 🌺💜

Anxiousman67
Anxiousman67 in reply to Hidden

Really, well at least your doc was honest with u, I was initially started on citalopram took it 3-4 days then just abruptly told that mirtazapine would suit me better. Hated the groggy hangover feeling the next day and the constant craving sweet things. Oh well I'm off it now thankfully so onwards and upwards.

I am so sorry that you are suffering, I think insomnia is just one of the things that seems to happen with dose reduction. I dropped from 45 mg to 30 mg on the doctors advice and I can honestly say it was horrendous.

I should accept the Zopiclone although,it will only be for a couple of days I should think and see how it goes.

Did you taper slowly?.

No just stopped cpn told me it was safe to do so. I did take zopiclone last nite so did get a sleep so feeling bit better today.

Anxious man if it’s any help I’m going through the same with mirtazapine I’ve been on them 3 years and they definitely help with sleep but the constant hunger and heavy sedation got a bit much! I was prescribed 15mg but mostly only took 7.5 at night and been tapering fir the past month now at a quarter of tab every 3rd day and aren’t sleeping well as before and feel anxious/tense. I’m ok when I keep busy but with the COVID restricting my work it’s a bit of a nightmare, but I’m going to continue to reduce. Docs offered me sertraline or hrt (I’m also having menopause symptoms!) but really just want rid of chemicals! Scared of getting addicted to other tabs too. I tried kalms a herbal remedy last night and slept a bit better with no morning panic. Please keep us updated how you get on with getting off the tabs :)

Hi so nearly a week free of mirtazapine only major symptom for me is the insomnia which obviously leads to heightened anxiety. Had a zopiclone last nite n slept for first time in days, definitely needed n feeling better today, heard some horror stories regarding mittazapine withdrawal. Only thing I had in my favour was only been taking them for relatively short space of time and at low dose. Good luck on your journey hope all goes well.

That’s good news then :) I’ve been prescribed some zopiclone too but haven’t took any yet. I’ve also had the odd dizzy spell and feel a bit nauseous and no appetite so the opposite of the craving food constantly! Hopefully will lose some weight now. Also been getting headaches but I was getting them even before reducing the mirts

Hi, yeah I am getting slight headaches more tingly feeling think its the brain craving the drug, felt similar to when I stopped smoking. Think the fact you were on them for 3 years will make it harder to stop but by no means impossible, infact im sure u can do it just try n taper as much is possible for u, and remember its a journey and one day soon you will reach your destination and be free of mirt. Good luck and if you need to chat im always here

I take Xanax for occasional insomnia and haven't gone on anti depressant drugs for that very reason .... can't get past the initial reaction. I also meditate and exercise so my waking hours aren't too bad as far as anxiety. I hope you find something that helps! Insomnia is the worst

Yeah im trying to meditate now but I find it hard which youtube video to choose there is so many. Also find my mind wandering when trying to meditate, will keep trying tho cause loads people say it really helps.

Agora1
Agora1 in reply to Anxiousman67

Anxiousman, I will get back to you with a couple of my favorites :) xx

Anxiousman67
Anxiousman67 in reply to Agora1

Thank you Agora1 appreciate that

I've been on fluoxetine for about 30 years now. I felt i had a bad time for a couple of weeks starting on it but after that it really suited me. Petrified of flying I went on 12 flights in the first year I took them....and stopped biting my nails!!!

I did come off them twice during this time, by tapering off extremely slowly.......with no problems but when i needed to go on them the third time I decided to stay on them as it was hard to restart. I have taken 10mg a day for a long time and this dose just seemed to stop me spiraling down. I recently needed to up the dose to 40mg and have stabilised at that but will be looking to go down to 10 as soon as i can.

Anxiousman67
Anxiousman67 in reply to GJRWS

Thanks for reply glad to hear fluoxetine is working for you. I think no matter what meds I try im gonna struggle as I just don't wanna take meds but then again my life is a struggle without them, wish I could just get cbt or some talking therapy but there's such a long waiting list on nhs.

Dont take zopiclone if I can help it. Twice a week max. I got addicted over lockdown...46 days and coming off them was horrendous insofar as rebound insomnia was concerned. My initial problem was the insomnia and zopiclone made it worse! Be careful x

You may also like...